MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD ULTRA-FINE¿ MICRO PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD ULTRA-FINE¿ MICRO PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 72213N
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an unspecified number of bd ultra-fine¿ micro pen needles experienced the inner shield being unable to attach.The following information was provided by the initial reporter: wife of consumer reported sometimes, when attaching to pen, can feel the non patient end does not screw onto the pen straight.She removes and adjusts to place the needle back on pen.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D10: device available for eval yes, d10: returned to manufacturer on: 03-jan-2023 h6: investigation summary customer returned a total of 22 used 4mm, 32 gauge nano pro pen needles.No teardrop labels were provided for lot identification.The pen needles were visually inspected prior to testing.10 of the pen needles were found to have bent needles on the non-patient side of the hub¿s needle cannula.Additionally, 12 were broken on the same side.This damage would prevent testing for clogs since the needle cannot properly attach to the pen.As a result, the pen needles appear to be clogged during use.Based on the damage present, the needles bending or breaking may have occurred accidentally while the user was preparing the pen needle for use, potentially if the pen was not properly aligned with the cannula.A device history review could not be completed as no batch number was provided.Based on the samples received, embecta found that 10 pen needles had become bent and 12 had been broken on the non-patient side.This damage could resemble the needle being clogged as a result of insulin not passing through the needle.The root cause of the needles bending and breaking appears to be accidental damage from stresses caused by the user during routine use.This would have also given the impression that the needle was clogged since insulin would be unable to pass through the cannula.

Brand Name
BD ULTRA-FINE¿ MICRO PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15939063
Report Number9616656-2022-01333
Device Sequence Number15002725
Product Code FMI
UDI-Device Identifier07613203010078
UDI-Public07613203010078
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K213478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72213N
Device Catalogue Number320749
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown